Texas, 2026

Ice Storm and Winter Storm in Texas, January 24 to 26, 2026

January 24 to 26, 2026 · NWS EWX · 52 events in 29 counties and zones

A deep upper-level low moved across northern Mexico bringing a strong cold front through South-Central Texas. This resulted in very cold air in the boundary layer with a layer of above freezing air aloft which produced sleet and freezing rain.

Where it happened

Every event with a place to put it; 52 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A deep upper-level low moved across northern Mexico bringing a strong cold front through South-Central Texas. This resulted in very cold air in the boundary layer with a layer of above freezing air aloft which produced sleet and freezing rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 24, 1:01 AM CST, 1 hour 59 minutes earlier. Its key messages:

  • Showers and storms will spread across South-Central Texas early this morning as a strong Arctic front sweeps across the area. Locally heavy rain is possible early this morning.
  • Significant travel impacts are likely beginning early this morning as the rain transitions to freezing rain and spreads across the area north to south. Icy weather continues into Sunday morning, but travel impacts could linger into Monday and Tuesday on residual icy roads.
  • Dangerous cold is forecast across South-Central Texas beginning tonight. Wind chills as low as 5 below zero may cause hypothermia and frostbite if precautions are not taken.
  • A long-duration freeze is forecast for portions of the Hill Country and Austin metro through at least Monday morning.
  • Preparations for icy weather and dangerous cold should be completed!
Area forecast discussion, Jan 24, 1:01 AM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
101 AM CST Sat Jan 24 2026

...New SHORT TERM, LONG TERM, AVIATION, CLIMATE...

.KEY MESSAGES...

- Showers and storms will spread across South-Central Texas early
  this morning as a strong Arctic front sweeps across the area.
  Locally heavy rain is possible early this morning.

- Significant travel impacts are likely beginning early this
  morning as the rain transitions to freezing rain and spreads
  across the area north to south. Icy weather continues into
  Sunday morning, but travel impacts could linger into Monday and
  Tuesday on residual icy roads.

- Dangerous cold is forecast across South-Central Texas beginning
  tonight. Wind chills as low as 5 below zero may cause
  hypothermia and frostbite if precautions are not taken.

- A long-duration freeze is forecast for portions of the Hill
  Country and Austin metro through at least Monday morning.

- Preparations for icy weather and dangerous cold should be
  completed!

&&

.SHORT TERM...
(Today through Sunday)
Issued at 101 AM CST Sat Jan 24 2026

The much anticipated Arctic cold front moving through South Central
Texas will complete its passage in the next few hours while an upper
level impulse passes overhead. The front and impulse are generating
showers and isolated thunderstorms with some locally heavy rains and
small hail. The heavier rains have caused some flooding.

Sub-freezing temperatures are now entering northern portions of
the Edwards Plateau, Hill Country, and the I-35 corridor. Then,
the rains will begin to freeze on contact as surfaces become
frozen across those areas. As a result, have started the Winter
Storm Warning at 3 AM CST. The water on roads from the earlier
rains will begin to freeze, as well. The subfreezing temperatures
and associated freezing rain continue to spread to the south
through the day into evening. However, the precipitation intensity
wanes somewhat during the day as the impulse moves away keeping
additional ice accumulations low. Then, the intensity increases
late afternoon into evening as the upper level trough over Baja
California approaches our area to enhance ice accumulations again.
Have started the Winter Storm Warning issued for the San Antonio
area to near the Coastal Plains at 3 PM. However, will monitor
trends for possible earlier start. In addition, have added the US
90 corridor between San Antonio and Del Rio to the Winter Storm
Warning for significant ice accumulations mainly across the
northern portions of those counties and a Winter Weather Advisory
for the Winter Garden areas for minor ice accumulations. The upper
level trough moves off to the east by midday Sunday ending the
precipitation allowing the Winter Storm Warnings/Winter Weather
Advisory to end at Noon CST.

Forecast soundings though this precipitation event show a strong mid
level warm nose with temperatures above freezing (up to 50 degreesF)
keeping the favored winter type as freezing rain. However, a
deepening lower level subfreezing layer and weakening mid level
warm nose may allow for some sleet and possibly some snow toward
the end of the event.

Liquid rainfall amounts will be less than 1 inch most areas with
isolated higher amounts. Rainfall amounts of 2 to 5 inches have
been observed in Bandera and Kerr counties. Ice accumulations of
1/10 to 1/4 inch are expected with isolated accumulations of 1/4
to 1/2 inch possible across the Winter Storm Warning areas and up
to 1/10 inch in the Winter Weather Advisory areas.

In addition to the wintry precipitation, dangerously cold Arctic air
is expected. An Extreme Cold Warning will begin at 6 PM Saturday and
continue into Monday. Northerly winds of 10 to 20 mph with gusts to
30 mph will send wind chills as low as 5 below zero across northern
areas and 5 to 10 degrees above zero across southern areas. Lows in
the teens are expected most areas, except lower 20s along the Rio
Grande and isolated single digits in the Hill Country. It must be
noted that some guidance is trending colder than ongoing forecasts.
These wind chills and temperatures are similar to the February 2021
outbreak. Remember to protect the four P's: People, Pets, Plants,
and Pipes.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 101 AM CST Sat Jan 24 2026

Although there is some recovery of temperatures, they will remain
very unseasonably cold this coming week. Freezes are expected at
night into early morning across most areas. These temperatures will
enable any water on roads to refreeze. Fair skies are expected due
to a dry zonal flow aloft.

Another cold front and upper level trough move over our area late
this coming week into next weekend. This will generate another round
of precipitation. Forecast soundings indicate it will start as rain,
then become a mix of winter precipitation types with snow being the
currently favored type going into next weekend. Forecasts in the
coming days will fine tune the details.

&&

.AVIATION...
(06Z TAFS)
Issued at 101 AM CST Sat Jan 24 2026

As of 06Z, light to moderate showers and isolated thunderstorms are
moving along and to the southeast of a strong Arctic front pushing
across South Central Texas. Cigs and vbsys are forecast to stay
between IFR and LIFR conditions for the rest of the overnight hours
through the end of this forecast cycle. Along and behind the front,
breezy north winds and gusty conditions are forecast through late
tonight with gusts between 25 to 30 knots along the I-35 terminals.
Freezing rain/temperatures are forecast to spread into the KAUS,
KSAT, KSSF, and KDRT around 17-18Z time frame for Austin, 20-23z for
the San Antonio, and 2501-2503Z for KDRT. Light freezing rain
continues late tonight through Sunday morning.

&&

.CLIMATE...
Issued at 101 AM CST Sat Jan 24 2026

Record Low Temperatures

                    Jan 25	         Jan 26          Jan 27
Austin Bergstrom   19 (2014)	    24 (2011)       21/2004/1963
Austin Camp Mabry  20 (1940/1926)	20 (1904)       19/1940
San Antonio Intl   16 (1894)        20 (1897)       18/1897
Del Rio            22 (1963)    	27 (1966/1920)  24/1976

Record Low Max Temperatures

                   Jan 25	         Jan 26
Austin Bergstrom   33 (1961)	    33 (1948)
Austin Camp Mabry  28 (1940)	    33 (1948)
San Antonio Intl   24 (1897)    	32 (1897)
Del Rio            37 (1961)    	37 (1940)

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              36  22  33  17 / 100  90  20   0
Austin Bergstrom Intl Airport  37  21  33  16 / 100  90  30   0
New Braunfels Muni Airport     38  23  34  18 /  90 100  20   0
Burnet Muni Airport            29  17  27  13 /  80  90  20   0
Del Rio Intl Airport           38  26  40  23 /  60  90  10   0
Georgetown Muni Airport        32  17  29  13 / 100  90  20   0
Hondo Muni Airport             40  23  38  16 /  80  90  10   0
San Marcos Muni Airport        37  22  34  16 /  90 100  20   0
La Grange - Fayette Regional   41  24  34  18 / 100  90  30   0
San Antonio Intl Airport       39  24  36  19 /  90  90  20   0
Stinson Muni Airport           41  27  38  21 /  90  90  20   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until noon CST Sunday for TXZ171>173-
183>194-206-208-209.

Extreme Cold Warning from 6 PM this evening to noon CST Monday
for TXZ171>173-183>194-202>209-217>225-228.

Winter Storm Warning from 3 PM this afternoon to noon CST Sunday
for TXZ202>205-207-220>225.

Winter Weather Advisory from midnight tonight to noon CST Sunday
for TXZ217>219-228.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...17

In the hours before

Special weather statement, Jan 23, 9:13 PM CST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
913 PM CST Fri Jan 23 2026

TXZ186-188-189-240400-
Gillespie TX-Kerr TX-Kendall TX-
913 PM CST Fri Jan 23 2026

...A strong thunderstorm will impact portions of east central Kerr,
south central Gillespie and northwestern Kendall Counties through
1000 PM CST...

At 913 PM CST, Doppler radar was tracking a strong thunderstorm over
Kerrville, moving northeast at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Kerrville, Cypress Creek, and Kerrville-Schreiner Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2996 9915 3004 9922 3029 9899 3007 9881
TIME...MOT...LOC 0313Z 233DEG 13KT 3005 9912

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

62
Local storm report, Jan 23, 9:30 PM CST, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
930 PM CST Fri Jan 23 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Hail             Kerrville               30.04N 99.14W
01/23/2026  E0.25 Inch       Kerr               TX   Broadcast Media

            pea size hail along with street flooding,
            and 30 to 40 mph winds in Kerrville.

&&

MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 extreme cold/wind chill, 14 winter storm, 8 winter weather, 6 ice storm. Local standard time, as filed.

Ice Storm, Gillespie

When
January 24, 3:00 AM CST to January 25, 12:00 PM CST
Where
Gillespie forecast zone
Reported by
Trained Spotter
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

Freezing rain began during the early morning hours of the 24th. By the afternoon a trained spotter in Fredericksburg reported 0.15 of ice. Hwy 87 was closed due to icing from Fredericksburg to the Mason County line on the morning of the 25th.

Winter Storm, Edwards

When
January 24, 4:00 AM CST to January 25, 12:00 PM CST
Where
Edwards forecast zone
Reported by
Trained Spotter
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

Sleet began in the early morning hours on the 24th. A trained spotter near Devil's Sinkhole State Natural Area reported total sleet accumulation of 0.3.

Extreme Cold/Wind Chill, Llano

When
January 24, 4:00 AM CST to 8:00 AM CST
Where
Llano forecast zone
Reported by
AWOS
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

The wind chill temperature in Llano dropped to 4 degrees.

Extreme Cold/Wind Chill, Gillespie

When
January 24, 4:00 AM CST to 8:00 AM CST
Where
Gillespie forecast zone
Reported by
AWOS
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

The wind chill temperature in Fredericksburg dropped to 5 degree.

Ice Storm, Bandera

When
January 24, 5:00 AM CST to January 25, 12:00 PM CST
Where
Bandera forecast zone
Reported by
Trained Spotter
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

Sleet began to fall during the early morning on the 24th. By 7 AM on the 25th a spotter in Medina reported 0.5 accumulation of sleet and ice. By the time the precipitation ended another observer in Medina reported 1.1 total.

Winter Storm, Real

When
January 24, 5:00 AM CST to January 25, 12:00 PM CST
Where
Real forecast zone
Reported by
State Official
Coordinates
29.832, -99.822 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the morning of the 24th. DriveTexas.org reported that RR 337 was closed due to icing near Leakey that evening. The morning of the 25th a CoCoRaHS observer reported 0.5 of sleet in Leakey.

Winter Storm, Williamson

When
January 24, 5:00 AM CST to January 25, 12:00 PM CST
Where
Williamson forecast zone
Reported by
Department of Highways
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the morning of the 24th. TXDoT reported the main lanes of Toll 183A closed due to icing at around 7 pm. Storm total accumulations included 1.1 of sleet in Round Rock, 1 of sleet in Liberty Hill, 1 of sleet in Cedar Park, and 1.5 of sleet in Hutto.

Winter Weather, Burnet

When
January 24, 6:00 AM CST to January 25, 12:00 PM CST
Where
Burnet forecast zone
Reported by
CoCoRaHS
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the morning of the 24th. The morning of the 25th a CoCoRaHS observer reported 0.8 of sleet in Burnet. The Burnet Municipal Airport Kate Craddock Field ASOS reported 0.09 of ice.

Winter Storm, Kendall

When
January 24, 7:00 AM CST to January 25, 12:00 PM CST
Where
Kendall forecast zone
Reported by
CoCoRaHS
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the morning of the 24th. A CoCoRaHS observer reported 1 of sleet in Sisterdale on the morning of the 25th.

Winter Storm, Kerr

When
January 24, 7:00 AM CST to January 25, 12:00 PM CST
Where
Kerr forecast zone
Reported by
Emergency Manager
Coordinates
30.062, -99.350 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the morning of the 24th. The Emergency Manager reported 0.5 of sleet accumulation in Kerrville by the morning of the 25th. TXDoT reported 0.1 of ice on roads in the county including I-10 northwest of Kerrville.

Ice Storm, Blanco

When
January 24, 8:00 AM CST to January 25, 12:00 PM CST
Where
Blanco forecast zone
Reported by
CoCoRaHS
Coordinates
30.266, -98.400 (the zone’s center; the record gives no point)

Freezing rain and sleet began in the morning on the 24th. CoCoRaHS observers in Johnson City reported total accumulation of sleet and ice of 0.3 and 0.5.

Ice Storm, Atascosa

When
January 24, 8:00 AM CST to January 25, 12:00 PM CST
Where
Atascosa forecast zone
Reported by
CoCoRaHS
Coordinates
28.894, -98.527 (the zone’s center; the record gives no point)

Freezing rain sleet began during the morning on the 24th. A CoCoRaHS observer reported total accumulation of sleet and ice of 0.8 in Burnet.

Winter Storm, Llano

When
January 24, 8:00 AM CST to January 25, 12:00 PM CST
Where
Llano forecast zone
Reported by
Public
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

Sleet began during the morning of the 24th. By the afternoon we got a report of 0.5 of sleet accumulation in Tow. By the morning of the 25th there were reports of 1 of sleet in Llano and Enchanted Rock State Park.

Winter Storm, Bastrop

When
January 24, 12:00 PM CST to January 25, 12:00 PM CST
Where
Bastrop forecast zone
Reported by
Emergency Manager
Coordinates
30.104, -97.312 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began around noon on the 24th. By the morning of the 25th there was 0.2 inches accumulation in Camp Swift and 0.15 in Bastrop.

Winter Storm, Bexar

When
January 24, 12:00 PM CST to January 25, 12:00 PM CST
Where
Bexar forecast zone
Reported by
ASOS
Coordinates
29.449, -98.520 (the zone’s center; the record gives no point)

Freezing rain began around noon on the 24th. Total ice accumulation at the San Antonio International Airport was 0.14. An observer in Terrell Hills reported 0.15. Observers in downtown San Antonio and Hollywood Park reported 0.1.

Winter Storm, Gonzales

When
January 24, 12:00 PM CST to January 25, 12:00 PM CST
Where
Gonzales forecast zone
Reported by
CoCoRaHS
Coordinates
29.457, -97.492 (the zone’s center; the record gives no point)

A mix of freezing rain and sleet began around noon on the 24th. By the morning of the 25th a CoCoRaHS observer in Gonzales reported 0.2 of ice and sleet.

Ice Storm, Hays

When
January 24, 12:00 PM CST to January 25, 12:00 PM CST
Where
Hays forecast zone
Reported by
Emergency Manager
Coordinates
30.058, -98.031 (the zone’s center; the record gives no point)

Light freezing rain began during the afternoon of the 24th. The Emergency Manager reported multiple vehicle accidents on icy county roads during the evening.

Winter Storm, Travis

When
January 24, 12:00 PM CST to January 25, 12:00 PM CST
Where
Travis forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
30.335, -97.782 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the afternoon of the 24th. The first road closure due to ice was in West Lake Hills around 7 pm. Storm accumulations of ice and sleet included 0.11 of ice at Austin Bergstrom International Airport, 0.9 of sleet at Austin Great Hills, 0.75 of sleet in Austin, 1 of sleet in Lakeway, and 1.8 of sleet in Wells Branch. An unhoused individual was found deceased in a parking lot in Austin, TX. Austin-Travis County Emergency Medical Services presumes the death was due to hypothermia.

Winter Weather, Guadalupe

When
January 24, 1:00 PM CST to January 25, 12:00 PM CST
Where
Guadalupe forecast zone
Reported by
Official NWS Observations
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the afternoon of the 24th. Storm total accumulations included 0.1 of sleet at the NWS office in New Braunfels, 0.08 of ice at the ASOS at the New Braunfels National Airport, and 0.08 of ice in Geronimo.

Winter Weather, Comal

When
January 24, 4:00 PM CST to January 25, 12:00 PM CST
Where
Comal forecast zone
Reported by
Emergency Manager
Coordinates
29.808, -98.278 (the zone’s center; the record gives no point)

Freezing rain began during the afternoon on the 24th. A spotter reported 0.05 of ice accumulation in Bulverde and the Emergency Manager reported icy spots on I-35 in New Braunfels.

Winter Storm, Wilson

When
January 24, 5:00 PM CST to January 25, 12:00 PM CST
Where
Wilson forecast zone
Reported by
CoCoRaHS
Coordinates
29.174, -98.087 (the zone’s center; the record gives no point)

Sleet began during the evening of the 24th. Storm total accumulation in the northwestern part of the country near Calaveras Lake was 0.5.

Winter Storm, De Witt

When
January 24, 6:00 PM CST to January 25, 12:00 PM CST
Where
De Witt forecast zone
Reported by
CoCoRaHS
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

Freezing rain began around noon on the 24th. By the morning of the 25th a CoCoRaHS observer in Cuero reported 0.15 total accumulation.

Winter Weather, Frio

When
January 24, 6:00 PM CST to January 25, 12:00 PM CST
Where
Frio forecast zone
Reported by
CoCoRaHS
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

Light freezing rain began during the evening of the 24th. A CoCoRaHS observer 0.01 of ice on the morning of the 25th.

Winter Storm, Lavaca

When
January 24, 6:00 PM CST to January 25, 12:00 PM CST
Where
Lavaca forecast zone
Reported by
COOP Observer
Coordinates
29.384, -96.930 (the zone’s center; the record gives no point)

Sleet began during the evening of the 24th. Storm total accumulation of sleet in Hallettsville was 0.5.

Ice Storm, Medina

When
January 24, 6:00 PM CST to January 25, 12:00 PM CST
Where
Medina forecast zone
Reported by
ASOS
Coordinates
29.356, -99.110 (the zone’s center; the record gives no point)

Light freezing rain began during the evening of the 24th. Storm total accumulation of ice at the South Texas Regional Airport at Hondo was 0.23.

Winter Weather, Val Verde

When
January 24, 6:00 PM CST to January 25, 12:00 PM CST
Where
Val Verde forecast zone
Reported by
CoCoRaHS
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the evening of the 24th. Storm total accumulations included 0.03 of ice at Del Rio International Airport and 0.3 of sleet in Del Rio.

Winter Weather, Uvalde

When
January 24, 7:00 PM CST to January 25, 12:00 PM CST
Where
Uvalde forecast zone
Reported by
CoCoRaHS
Coordinates
29.357, -99.762 (the zone’s center; the record gives no point)

Sleet began during the evening of the 24th. Storm total accumulation of sleet at Knippa was 0.3.

Winter Weather, Maverick

When
January 24, 7:00 PM CST to January 25, 12:00 PM CST
Where
Maverick forecast zone
Reported by
Trained Spotter
Coordinates
28.743, -100.314 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the evening of the 24th. There were some icy patches on Hwy 277 in Eagle Pass along with a light glazing on elevated metal surfaces, overall impacts were insignificant.

Winter Storm, Lee

When
January 24, 8:00 PM CST to January 25, 12:00 PM CST
Where
Lee forecast zone
Reported by
Amateur Radio
Coordinates
30.311, -96.966 (the zone’s center; the record gives no point)

A mix of sleet and freezing rain began during the evening of the 24th. Storm total accumulation of ice in Giddings was 0.25. There was also 0.1 of sleet in Lincoln.

Winter Weather, Fayette

When
January 24, 9:00 PM CST to January 25, 12:00 PM CST
Where
Fayette forecast zone
Reported by
CoCoRaHS
Coordinates
29.877, -96.920 (the zone’s center; the record gives no point)

Freezing rain began during the evening on the 24th. A CoCoRaHS observer in Muldoon reported total ice accumulation of 0.08.

Extreme Cold/Wind Chill, Gillespie

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Gillespie forecast zone
Reported by
AWOS
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

The wind chill temperature in Fredericksburg dropped to -2 degrees.

Extreme Cold/Wind Chill, Llano

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Llano forecast zone
Reported by
AWOS
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

The wind chill temperature in Llano dropped to 0 degrees.

Extreme Cold/Wind Chill, Guadalupe

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Guadalupe forecast zone
Reported by
AWOS
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 7 degrees at the New Braunfels National Airport and 10 degrees in Seguin.

Extreme Cold/Wind Chill, Burnet

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Burnet forecast zone
Reported by
ASOS
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

The wind chill temperature in Burnet dropped to -1 degrees.

Extreme Cold/Wind Chill, Medina

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Medina forecast zone
Reported by
ASOS
Coordinates
29.356, -99.110 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 7 degrees in Hondo and 9 degrees in Castroville.

Extreme Cold/Wind Chill, Edwards

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Edwards forecast zone
Reported by
AWOS
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

The wind chill temperature in Rocksprings dropped to -4 degrees.

Extreme Cold/Wind Chill, Travis

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Travis forecast zone
Reported by
AWOS
Coordinates
30.335, -97.782 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 4 degrees at Austin Executive Airport.

Extreme Cold/Wind Chill, Williamson

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Williamson forecast zone
Reported by
AWOS
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 3 degrees in Georgetown and 2 degrees in Taylor.

Extreme Cold/Wind Chill, Lee

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Lee forecast zone
Reported by
AWOS
Coordinates
30.311, -96.966 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 8 degrees in Giddings.

Extreme Cold/Wind Chill, Caldwell

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Caldwell forecast zone
Reported by
AWOS
Coordinates
29.837, -97.620 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 6 degrees at the San Marcos Airport.

Extreme Cold/Wind Chill, Bexar

When
January 25, 4:00 AM CST to 8:00 AM CST
Where
Bexar forecast zone
Reported by
ASOS
Coordinates
29.449, -98.520 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 9 degrees at San Antonio International Airport, 9 degrees at Randolph AFB, and 10 degrees at Stinson Municipal Airport.

Extreme Cold/Wind Chill, Guadalupe

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Guadalupe forecast zone
Reported by
AWOS
Coordinates
29.583, -97.949 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 7 degrees at the New Braunfels National Airport and 10 degrees in Seguin.

Extreme Cold/Wind Chill, Burnet

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Burnet forecast zone
Reported by
ASOS
Coordinates
30.788, -98.182 (the zone’s center; the record gives no point)

The wind chill temperature in Burnet dropped to 4 degrees.

Extreme Cold/Wind Chill, Medina

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Medina forecast zone
Reported by
ASOS
Coordinates
29.356, -99.110 (the zone’s center; the record gives no point)

The wind chill temperature in Hondo dropped to 9 degrees.

Extreme Cold/Wind Chill, Edwards

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Edwards forecast zone
Reported by
AWOS
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

The wind chill temperature in Rocksprings dropped to 1 degree.

Extreme Cold/Wind Chill, Travis

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Travis forecast zone
Reported by
AWOS
Coordinates
30.335, -97.782 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 4 degrees at Austin Executive Airport.

Extreme Cold/Wind Chill, Williamson

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Williamson forecast zone
Reported by
AWOS
Coordinates
30.648, -97.601 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 5 degrees in Georgetown and 4 degrees in Taylor.

Extreme Cold/Wind Chill, Lee

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Lee forecast zone
Reported by
AWOS
Coordinates
30.311, -96.966 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 8 degrees in Giddings.

Extreme Cold/Wind Chill, Caldwell

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Caldwell forecast zone
Reported by
AWOS
Coordinates
29.837, -97.620 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 5 degrees at the San Marcos Airport.

Extreme Cold/Wind Chill, Bexar

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Bexar forecast zone
Reported by
ASOS
Coordinates
29.449, -98.520 (the zone’s center; the record gives no point)

The wind chill temperature dropped to 9 degrees at San Antonio International Airport.

Extreme Cold/Wind Chill, Gillespie

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Gillespie forecast zone
Reported by
AWOS
Coordinates
30.318, -98.946 (the zone’s center; the record gives no point)

The wind chill temperature in Fredericksburg dropped to 1 degree.

Extreme Cold/Wind Chill, Llano

When
January 26, 4:00 AM CST to 8:00 AM CST
Where
Llano forecast zone
Reported by
AWOS
Coordinates
30.706, -98.684 (the zone’s center; the record gives no point)

The wind chill temperature in Llano dropped to 5 degrees.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, Travis2026-01-2443MaleOutside/Open AreasDirect

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, January 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314386, 1314177, 1314425, 1314440, 1313557, 1314414, 1314416, 1314409, 1314411, 1314412, 1314173, 1314174, 1314413, 1314171, 1314172, 1314388, 1314410, 1314415, 1314417, 1314175, 1314423, 1314176, 1314385, 1314418, 1314420, 1314422, 1314421, 1314424, 1314419, 1314178, 1314426, 1314438, 1314443, 1314444, 1314445, 1314446, 1314447, 1314448, 1314449, 1314450, and more.